Alert archive / Indiana / Flash Flood Warnings in 2008

Flash Flood Warning 20, NWS Northern Indiana

July 11, 2008White County, Indiana

NWS Northern Indiana issued this flash flood warning at Jul 11, 2008, 6:36 PM EDT for White County, Indiana. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2008, 6:36 PM EDT (22:36 UTC)
Expired
Jul 11, 2008, 10:24 PM EDT
In force
4 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

County White County, IN

The radar

The Northern Indiana radar (KIWX), 111 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1732 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1732 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
660 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 112236
FFWIWX
INC181-120430-
/O.NEW.KIWX.FF.W.0020.080711T2236Z-080712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
636 PM EDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN WHITE COUNTY IN NORTHWEST INDIANA

* UNTIL 1230 AM EDT

* AT 631 PM EDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH 
  FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEE...
  HEADLEE...BUFFALO...BELL CENTER AND MONON

NATIONAL WEATHER SERVICE RADAR ESTIMATES OF THREE OR MORE INCHES 
HAS FALLEN ACROSS THE WARNED AREA...WITH ADDITIONAL RAINFALL AMOUNTS 
OF ONE TO TWO INCHES POSSIBLE IN THE NEXT 60 TO 90 MINUTES.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4092 8698 4092 8659 4075 8659 4074 8676
      4075 8693 4085 8698

$$

SCHOTT
2 follow-up statements
000 
WGUS73 KIWX 112356
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 PM EDT FRI JUL 11 2008

INC181-120430-
/O.CON.KIWX.FF.W.0020.000000T0000Z-080712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
756 PM EDT FRI JUL 11 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT FOR
NORTHEASTERN WHITE COUNTY...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SITKA...
LEE...HEADLEE...BUFFALO...BELL CENTER...MONON AND MONTICELLO.

RAINFALL HAS ENDED ACROSS THE WARNED AREA...BUT WITH RADAR ESTIMATES 
OF THREE TO FOUR INCHES OF RAIN FROM THIS EVENING STORMS SOME 
FLOODING IS LIKELY TO CONTINUE FOR THE NEXT FEW HOURS. ADDITIONAL 
SHOWERS AND THUNDERSTORMS LATER TONIGHT MAY CREATE ADDITIONAL AND 
GREATER FLOODING THREAT THROUGH THE OVERNIGHT HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4092 8698 4092 8659 4075 8659 4074 8676
      4075 8693 4085 8698

$$

SCHOTT
000 
WGUS73 KIWX 120224
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 PM EDT FRI JUL 11 2008

INC181-120233-
/O.CAN.KIWX.FF.W.0020.000000T0000Z-080712T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IN-
1024 PM EDT FRI JUL 11 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN WHITE
COUNTY...

LOCAL LAW ENFORCEMENT REPORTS THAT ALL ROADWAYS PREVIOUSLY COVERED 
WITH WATER HAVE RECEDED. ADDITIONAL HEAVY RAINFALL IS POSSIBLE 
OVERNIGHT...AND MAY CREATE FLOODING CONCERNS AGAIN.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4092 8698 4092 8659 4075 8659 4074 8676
      4075 8693 4085 8698

$$

SCHOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 4:04 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 11, 4:04 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EDT FRI JUL 11 2008

.SHORT TERM...
TONIGHT THROUGH FRIDAY NIGHT

DECAYING MCV/OUTFLOW BOUNDARY OVER NW IN SOUTHERN LK MI/SLOW MOVING
MID LEVEL IMPULSE OVER CENTRAL IL SPURRING THETA-E ADVECTION SFC TO
H85/AND SEVERAL LINGERING OUTFLOW BOUNDARIES EVIDENT IN PRESSURE
TRACES AND SATELLITE IMAGERY ARE ALL ACTING IN UNISON TO PROMOTE
THUNDERSTORM DEVELOPMENT...ESPECIALLY UPSTREAM IN CENTRAL IL.
MEANWHILE A VERY UNSEASONABLY STRONG MID LEVEL SHORTWAVE TROUGH IS
PUSHING INTO THE DAKOTAS...SUPPORTING A RATHER ROBUST WAVE AND
FRONTAL BOUNDARY. TEMPS IN THE 90S WITH DEWPOINTS IN THE 70S UNDER
A STRONG CAPPING INVERSION WILL EVENTUAL GIVE WAY TO POWERFUL
THUNDERSTORMS THIS AFTERNOON...EVENTUALLY EXTENDING SOUTH. THIS
SYSTEM WILL QUICKLY PUSH EAST DEVELOPING A PREFRONTAL TROUGH WHICH
WILL MAKE ITS WAY IN THE LOCAL FA BY MID MORNING. H5 FLOW AND CORFIDI
VECTORS PER NAM12/RUC 13 PROGS WOULD SUPPORT MOVEMENT OF THE MAIN
BATCH OF THUDNERSTORMS CLOSEST TO THE UPPER IMPULSE INTO THE UPPER
MIDWEST/GREAT LAKES...LEAVING A DECAYING SQUALL LINE INTO THE
FORECAST AREA. BIG QUESTION WILL TIMING OF THIS SYSTEM AND ITS
EFFECTS ON LOCAL CONVECTION SAT...AS WELL A SVR THREAT.

TONIGHT...WEAK MID LEVEL IMPULSE ACROSS IL WILL CONTINUE TO SLOWLY
PUSH NE TOWARD THE FA. NAM12 CONTINUES A DECENT THETA-E SURGE INTO
THE FA THROUGH MUCH OF THE EVENING. THIS CAN BE CONFIRMED BY SFC OBS
WHERE DEWPOINTS HAVE JUMPED INTO THE 70S IN THE SOUTH AND WEST. SB
CAPE CONTINUES TO CLIMB IN RESPONSE TO THIS MOISTURE FLUX AND
DAYTIME HEATING...WITH VALUES APPROACHING 3000 J/KG. HAVE ADDED A 50
POP TO THE WEST FOR EXPECTED PROPAGATION INTO THE FA. ISOLATED WIND
DAMAGE WOULD BE A THREAT WITH ANY TS DUE TO MID LEVEL-SFC THETA-E
DIFF EXCEEDING 25K...WITH HEAVY RAIN POSSIBLE. THINGS WILL PROGRESS
NE AND POSSIBLY PUSH INTO THE NE LATER THIS EVENING...GIVEN
INCREASING H925 FLOW AND SUPPORTIVE SOUNDING PROGS.

FARTHER UPSTREAM...ONGOING MCS IS LIKELY TO PUSH INTO THE UPPER
MIDWEST WITH A DECAYING LINE OF THUNDERSTORMS POSSIBLE INTO THE WEST
BY MID MORNING. INCREASED CAPE MAY SUPPORT AT LEAST SOME
PROPAGATION INTO THE FORECAST THROUGH MORNING.

SATURDAY...PREFRONTAL TROUGH EMANATING FROM DECAYING CONVECTION
WILL LIKELY BE THE FOCAL POINT FOR CONVECTION LATE MORNING/EARLY
AFTERNOON. IF MAXIMUM HEATING TO THE UPPER 80S IS REALIZED
/DEPENDING ON CONVECTIVE DEBRIS/ CAPE VALUES SHOULD BUILD TO
NEAR 2000 J/KG IN THE EAST...SUPPORTING A SEVERE TS THREAT. THINKING
THE BEST CHANCE FOR SEVERE WOULD BE EAST OF A THREE RIVERS TO PERU
LINE GIVEN TIMING OF TROUGH. RATHER WEAK 0-6 KM DEEP SHEAR VALUES OF
ONLY 20 TO 30 KNOTS WILL BE UNSUPPORTED OF STRONG ROTATING
UPDRAFTS...LIMITING SEVERE THREAT TO DAMAGING WINDS PER DECENT 0-3 KM
SHEAR VALUES OF 15 TO 25 KNOTS/MID LEVEL-SFC THETA-E DIFF OF GREATER
THAN 30K/ AND CAPE VALUES OF APPROACHING 2000 J/G WITH PW OF NEAR 2
INCHES. HEAVY RAIN WILL ALSO BE A THREAT GIVEN AMPLE LL MOISTURE IN
PLACE.

PREFRONTAL TROUGH AND MAIN BATCH OF TS WILL PUSH EAST OUT OF THE
REGION THROUGH THE AFTERNOON EVENING...WITH SECONDARY TS/SH
DEVELOPMENT EXPECTED ALONG THE SFC COLD FRONT AND POSSIBLY THE
ELEVATED FRONTAL BOUNDARY. EXPECTING COVERAGE TO BE MORE SCT GIVEN
DECREASING CAPE AND POSSIBLE WAKE SUBSIDENCE PER THE DEPARTING SQUALL
LINE. OTHERWISE...EXPECT DRIER AND COOLER AIR TO BEGIN TO PUSH INTO
THE AREA NW TO SE.

&&

.LONG TERM...
SIG POST FNTL DRYING SUNDAY AS DEEP NRN STREAM SW TROUGH CONTS EWD
ACRS SRN CANADA WHILE SFC RIDGING SETTLES INTO OH VALLEY EARLY NXT
WEEK. RTN FLW WILL BE SLOW TO REDVLP AND GIVEN FNTL INTRUSION INTO
NRN GOMEX DOUBT ANY CHC OF PRECIP UNTIL LATER NXT WEEKEND.

TEMPS START OUT A BIT BLO SEASONAL NORMS SUNDAY YET WILL MODERATE TO
A BIT ABV BY MID WEEK. GOING GRIDS IN EXCELLENT SHAPE W/ONLY A FEW
TWEAKS WARRANTED.

&&

.AVIATION.../18Z TAFS/
COMPLICATED AVIATION FORECAST THIS PERIOD AS SEVERAL FEATURES AND
DISTURBANCES WILL INTERACT TO PRODUCE SCT THUNDERSTORMS TODAY
AND TONIGHT. HAVE MAINTAINED VCTS AND CB MENTION FOR TS
POTENTIAL...TRYING TO INCORPORATE THE BEST PERIOD FOR
RAIN AND GUSTY WINDS. ANY THUNDERSTORM WILL BE CAPABLE OF
PRODUCING HEAVY RAIN AND GUSTY WINDS. BETTER CHANCE FOR
THUNDERSTORMS WILL EXIST SATURDAY AS A FRONTAL SYSTEM APPROACHES
THE REGION...AGAIN GUSTY WINDS AND HEAVY RAINFALL WILL BE LIKELY
WITH ANY THUNDERSTORM.

EXPECTED A WIND SHIFT BEHIND THE FRONT FROM SW TO NW DURING THE
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...JC
LONG TERM...HOLSTEN
AVIATION...JC
Hazardous weather outlook, Jul 11, 4:24 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
424 PM EDT FRI JUL 11 2008

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-122030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
424 PM EDT FRI JUL 11 2008 /324 PM CDT FRI JUL 11 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. WIDESPREAD SEVERE
STORMS ARE NOT EXPECTED...THOUGH AN ISOLATED DAMAGING WIND GUST IS
POSSIBLE.

THERE IS ALSO AND INCREASED RISK FOR RIP CURRENTS ALONG THE LAKE
MICHIGAN SHORELINE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE STORMS ARE EXPECTED FROM MIDDAY SATURDAY UNTIL MIDNIGHT
SATURDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO DEVELOP WELL AHEAD
OF AN ADVANCING COLD FRONT MIDDAY SATURDAY. GIVEN SUFFICIENT
INSTABILITY WITH FAVORABLE ATMOSPHERIC WINDS...SEVERE STORMS WITH
DAMAGING WINDS AND HAIL TO ONE INCH IN DIAMETER ARE EXPECTED. AN
ISOLATED TORNADO CAN NOT BE RULED OUT.

ANOTHER ROUND OF STORMS...IMMEDIATELY AHEAD OF THE COLD FRONT...CAN
BE EXPECTED SATURDAY EVENING. DAMAGING WINDS WILL BE THE MAIN
THREAT WITH THESE STORMS. AGAIN AN ISOLATED TORNADO CAN NOT BE
RULED OUT.

WITH ANY STORMS SATURDAY...FREQUENT CLOUD TO GROUND LIGHTNING WILL
POSE A POTENTIAL DEADLY THREAT. IN ADDITION...RAINFALL RATES UP TO
TWO INCHES PER HOUR WILL CAUSE LOCALIZED FLOODING WITH PONDING OF
WATER ON ROADS AND LOW LYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED TODAY...BUT WILL BE
NEEDED ON SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-122030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
424 PM EDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT. LOCALLY HIGHER WINDS
AND WAVES SHOULD BE ANTICIPATED WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED SATURDAY INTO SATURDAY EVENING. SEVERE
WEATHER IS POSSIBLE WITH STRONG WINDS...FREQUENT LIGHTNING AND
HAIL...ESPECIALLY SATURDAY AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

JC

In the hours before

Special weather statement, Jul 11, 4:56 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
456 PM EDT FRI JUL 11 2008

INZ003-012-112200-
LA PORTE-STARKE-
356 PM CDT FRI JUL 11 2008

...SPECIAL WEATHER STATEMENT...

AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WANATAH...OR 8 MILES SOUTH OF WESTVILLE...
MOVING EAST AT 21 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KINGSFORD HEIGHTS...
  HANNA...
  UNION MILLS...
  TRACY...
  SOUTH CENTER AND KINGSBURY...
  SALEM HEIGHTS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

SCHOTT
Special weather statement, Jul 11, 5:24 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
524 PM EDT FRI JUL 11 2008

INZ020-112230-
WHITE-
524 PM EDT FRI JUL 11 2008

...SPECIAL WEATHER STATEMENT...

AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOLCOTT...OR 14 MILES WEST OF MONTICELLO...
MOVING NORTHEAST AT 22 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING... AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  MONTICELLO...
  MONON...
  SMITHSON...
  REYNOLDS...
  INDIANA BEACH AND NORWAY...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

STEINWEDEL
Local storm report, Jul 11, 5:29 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
529 PM EDT FRI JUL 11 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0527 PM     HAIL             KINGSFORD HEIGHTS       41.48N  86.69W
07/11/2008  M0.25 INCH       LA PORTE           IN   TRAINED SPOTTER

&&

EVENT NUMBER 01736

MCS
Special weather statement, Jul 11, 5:38 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT FRI JUL 11 2008

INZ013-020-112215-
PULASKI-WHITE-
538 PM EDT FRI JUL 11 2008

...SPECIAL WEATHER STATEMENT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FRANCESVILLE...OR 13 MILES EAST OF
RENSSELAER...MOVING EAST AT 21 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  BUFFALO...
  LAKESIDE...
  PULASKI AND HEADLEE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

STEINWEDEL
Local storm report, Jul 11, 5:55 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT FRI JUL 11 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     2 W UNION MILLS         41.49N  86.82W
07/11/2008                   LA PORTE           IN   COUNTY OFFICIAL

            POWER LINES DOWNED

&&

EVENT NUMBER 01737

MCS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:48 PM EDTSpecial Marine WarningIWX87 min
Jul 11, 9:14 AM EDTLakeshore Flood StatementIWX7 hr
Jul 11, 5:07 PM EDTSevere Thunderstorm WarningIWXLaPorte33 min
Jul 11, 6:06 PM EDTAreal Flood AdvisoryIWXPulaski, White3 hr

Nearby

Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.